Extreme tiredness

Hi, I have written on here before. I'm HIV+ and have been on Meds for the past 18 months. Just before I started I had a panic attack due to other reasons but it felt as though taking Meds made my anxiety worse. I have lost trust in my body despite my blood tests being fine and I have had several other tests to rule out any physical problems (MRI scan of my head, celiac disease...). The problem is that I feel exhausted most of the time. We put it down to the Meds but I have changed several combinations and it doesn't seem to make it better. I have been told I have anxiety but I keep thinking that my anxiety is the result of how I feel rather than a cause. I saw a psychologist for a while and am due to see another one with the NHS in the next couple of weeks. I struggle to think that I have depression or that my head and worries make me feel this way physically. My vision is never right and when I go out things just seem a blur. I struggle to concentrate and I cannot work, which makes me worry about my financial situation. I am beginning to feel hopeless and very frustrated because I would love to do what I used to do but my body is not of the same opinion. Does anyone else feel this way or does anyone have any advice? Thank you,


3 Replies

  • Maybe is the result of taking your meds for your HIV. ANXIETY is it bad i suffer from that for over 37 years. I am also suffer from depression and i have a heart disease. Things will get better have faith. Make sure to see a phicologist and get evaluate....good luck. Don't lose fate. There is a reason why you feel that way. Seek as many doctors you need. .. good luck my friend. .

  • Hi Vincenzo. You ask an interesting question - is the anxiety a cause or is it a result.It is probably a bit of both. Your underlying health condition would lead most people to feel anxious about what lies ahead. The anxiety issue is a psychological one, and may well have assumed a life if its own, separate from , but still affected by, the HIV diagnosis. In my view they should be treated differently, even though there is a connection. It is well known that anxiety disorder can produce real physical outcomes such as pain. It also can produce effects such as fear and depression. The point I am making is this - even if by some wave of a magic wand your HIV status changed overnight, you may well still be suffering from anxiety and depression and pain. That is why it is good that you will be seeing the psychologist again - your illnesses should be treated holistically, but separately, if that makes any sense to you. So medical doctor for HIV physical issues and psychologist or therapist for anxiety issues. You may or may not be depressed - it would be amazing if you were not though. You should not feel anything wrong about depression - it is a natural reaction to circumstances that many people go through, and they recover from. See how things go when you start seeing the psychologist again - and tell them everything you have said here. I hope that you will feel better soon.

  • I too suffer from anxiety and apparently depression but with depression in my eyes it was more of a how I feel thing too as I suffered from what I believe to have been a vestibular disorder (I felt drunk for about a month, have severe cognitive problems, have a fullness feeling in my ear, blurred vision and tinnitus), I feel that once a doctor diagnoses someone with depression or anxiety every time they go in for what seems to be something unrelated, they just blame it on either one I've been on anti-depressants and I didn't notice any change in symptoms from being on them and off them so for side effects reasons I decided not to carry on with them as it wasn't worth it. if you have the feeling of something clogging your ear or neck then I would ask your doctor or whomever about vestibular disorders as they can be undetected on MRI scans.


    I've suffered from anxiety for 4 years and never had any problems with memory and everyone I know who have had depression have not said anything about it effecting their cognitive function either.

You may also like...